Exacerbation of anthracycline-induced early chronic cardiomyopathy with ATRA

Role of B-Type natriuretic peptide as an indicator of cardiac dysfunction

Kris Michael Mahadeo, Girish Dhall, Lawrence J. Ettinger, Cheryl C. Kurer

Research output: Contribution to journalArticle

4 Citations (Scopus)

Abstract

Cardiac disease is a significant complication of childhood oncologic therapy. We report the case of a 14-year-old female with acute promyelocytic leukemia who developed symptomatic cardiomyopathy only 4 months into treatment with a combination of daunomycin and all-trans retinoic acid (ATRA). Despite cessation of daunomycin, she demonstrated fluctuating systolic function in relation to ATRA administration. Improvement and deterioration in systolic function on echocardiogram and serum B-natriuretic peptide levels were seen while receiving ATRA 1 week on and 1 week off, respectively, during the maintenance phase of therapy.

Original languageEnglish (US)
Pages (from-to)134-136
Number of pages3
JournalJournal of Pediatric Hematology/Oncology
Volume32
Issue number2
DOIs
StatePublished - Mar 2010

Fingerprint

Brain Natriuretic Peptide
Anthracyclines
Tretinoin
Cardiomyopathies
Daunorubicin
Natriuretic Peptides
Acute Promyelocytic Leukemia
Heart Diseases
Maintenance
Therapeutics
Serum

Keywords

  • Acute promyelocytic leukemia
  • All-trans retinoic acid
  • Anthracycline
  • B-natriuretic peptide
  • Cardiotoxicity

ASJC Scopus subject areas

  • Pediatrics, Perinatology, and Child Health
  • Oncology
  • Hematology

Cite this

Exacerbation of anthracycline-induced early chronic cardiomyopathy with ATRA : Role of B-Type natriuretic peptide as an indicator of cardiac dysfunction. / Mahadeo, Kris Michael; Dhall, Girish; Ettinger, Lawrence J.; Kurer, Cheryl C.

In: Journal of Pediatric Hematology/Oncology, Vol. 32, No. 2, 03.2010, p. 134-136.

Research output: Contribution to journalArticle

@article{ac7ee1ebea874cbe8273e9bfc41d3ee4,
title = "Exacerbation of anthracycline-induced early chronic cardiomyopathy with ATRA: Role of B-Type natriuretic peptide as an indicator of cardiac dysfunction",
abstract = "Cardiac disease is a significant complication of childhood oncologic therapy. We report the case of a 14-year-old female with acute promyelocytic leukemia who developed symptomatic cardiomyopathy only 4 months into treatment with a combination of daunomycin and all-trans retinoic acid (ATRA). Despite cessation of daunomycin, she demonstrated fluctuating systolic function in relation to ATRA administration. Improvement and deterioration in systolic function on echocardiogram and serum B-natriuretic peptide levels were seen while receiving ATRA 1 week on and 1 week off, respectively, during the maintenance phase of therapy.",
keywords = "Acute promyelocytic leukemia, All-trans retinoic acid, Anthracycline, B-natriuretic peptide, Cardiotoxicity",
author = "Mahadeo, {Kris Michael} and Girish Dhall and Ettinger, {Lawrence J.} and Kurer, {Cheryl C.}",
year = "2010",
month = "3",
doi = "10.1097/MPH.0b013e3181c95a0c",
language = "English (US)",
volume = "32",
pages = "134--136",
journal = "Journal of Pediatric Hematology/Oncology",
issn = "1077-4114",
publisher = "Lippincott Williams and Wilkins",
number = "2",

}

TY - JOUR

T1 - Exacerbation of anthracycline-induced early chronic cardiomyopathy with ATRA

T2 - Role of B-Type natriuretic peptide as an indicator of cardiac dysfunction

AU - Mahadeo, Kris Michael

AU - Dhall, Girish

AU - Ettinger, Lawrence J.

AU - Kurer, Cheryl C.

PY - 2010/3

Y1 - 2010/3

N2 - Cardiac disease is a significant complication of childhood oncologic therapy. We report the case of a 14-year-old female with acute promyelocytic leukemia who developed symptomatic cardiomyopathy only 4 months into treatment with a combination of daunomycin and all-trans retinoic acid (ATRA). Despite cessation of daunomycin, she demonstrated fluctuating systolic function in relation to ATRA administration. Improvement and deterioration in systolic function on echocardiogram and serum B-natriuretic peptide levels were seen while receiving ATRA 1 week on and 1 week off, respectively, during the maintenance phase of therapy.

AB - Cardiac disease is a significant complication of childhood oncologic therapy. We report the case of a 14-year-old female with acute promyelocytic leukemia who developed symptomatic cardiomyopathy only 4 months into treatment with a combination of daunomycin and all-trans retinoic acid (ATRA). Despite cessation of daunomycin, she demonstrated fluctuating systolic function in relation to ATRA administration. Improvement and deterioration in systolic function on echocardiogram and serum B-natriuretic peptide levels were seen while receiving ATRA 1 week on and 1 week off, respectively, during the maintenance phase of therapy.

KW - Acute promyelocytic leukemia

KW - All-trans retinoic acid

KW - Anthracycline

KW - B-natriuretic peptide

KW - Cardiotoxicity

UR - http://www.scopus.com/inward/record.url?scp=77949480274&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=77949480274&partnerID=8YFLogxK

U2 - 10.1097/MPH.0b013e3181c95a0c

DO - 10.1097/MPH.0b013e3181c95a0c

M3 - Article

VL - 32

SP - 134

EP - 136

JO - Journal of Pediatric Hematology/Oncology

JF - Journal of Pediatric Hematology/Oncology

SN - 1077-4114

IS - 2

ER -